Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WEIGHT GAIN/SIDE EFFECTS
Dec 17, 2004

I LIKE MANY OTHERS I HAVE READ ABOUT DID NOT TAKE MEDS FOR OVER 10 YEARS AND NOW AM AIDS WITH A COUNT OF 50 AND VL OF 350,000. MY QUESTION IS THAT RECENTLY I GOT ON A MEDS PROGRAM AND IN ONE WEEK HAVE PUT ON 13 POUNDS, I NEEDED THE WEIGHT BUT AM CONCERNED THAT I WILL JUST KEEP PUTTING ON MORE WEIGHT. I AM CURRENTLY AT THE PROPER WEIGHT FOR MY BODY SIZE. IT SEEMS LIKE I AM ALWAYS HUNGRY NOW AND EAT ALL THE TIME TILL I MAKE MYSELF SICK FROM BEING SO FULL. THE MEDS I AM CURRENTLY TAKING ARE PROCRIT NORVIR REYATAZ AND TRUVADA DO ANY OF THESE CAUSE THIS? WHAT TYPE OF EXERCISE REGIMENT CAN I DO WITH SUCH BAD VL AND CD4 NUMBERS

Response from Dr. Henry

Rapid weight gain upon initiation of effective HIV therapy is fairly common. Your current regimen is fairly new and not well studied so I can't say whether that regimen has any unique weight gain characteristics. Patients with low CD4 count can often exercise rigorously (recommended for general health benefits). I often have a nutritionist evaluate the diet to see what suggestions can be made there as well. KH



Previous
hello from france
Next
fosamprenavir+/- ritovavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement